Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
180 Doctors are Online

89 year old suffering from diabetes and dementia. Loss of sleep and mobility. Is this normal?

My father has Dementia (he s 89) and diabetes , Until recently he s been fairly active. Lately he s loosing a lot of mobility and sleeping soundly through the night and in between meals. He s sleeping most of the day and is less and less mobile. Is this normal for an 89 year old? Is this end-stage? His numbers, BP , Blood Sugar , Heart Rate are all normal for a person his age (per his doctors). We are worried about the change, from sleeping little at night and napping during the day to sleeping all night (sometimes late into the morning 8-9 a.m.) and sleeping between meals. Any advise is appreciated.
Asked On : Fri, 7 Sep 2012
Answers:  1 Views:  38
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Diabetologist 's  Response

Your dad is an elderly Diabetic with dementia.
He is sleeping in the night and in most part of the day.
This is due to extensive brain damage due to dementia and longstanding diabetes.
This condition is progressive.
Consult a neurologist and do a through evaluation of the brain.
MRI of the Brain may be required.
Answered: Mon, 29 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor